MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. REFLEXION¿ SPIRAL VARIABLE RADIUS CATHETER 5 F LOOP BI-DIRECTIONAL, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. REFLEXION¿ SPIRAL VARIABLE RADIUS CATHETER 5 F LOOP BI-DIRECTIONAL, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D402865
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 01/15/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported patient death remains unknown.
 
Event or Problem Description
Related manufacturing reference: 3008452825-2019-00022, 3005334138-2019-00028, 3005334138-2019-00029, 3008452825-2019-00023, 3005334138-2019-00030, 2182269-2019-00007.Following an atrial fibrillation procedure, the patient expired.During the procedure, the septum felt hard (non-elastic), fibrotic and resistant due to a previous procedure.During post procedure hospitalization, a pericardial effusion was discovered which evolved into cardiac arrest during the night.Reanimation with cardiac massage was performed, however the effect of the cardiac arrest led to cerebral death eight days post procedure and the patient expired on (b)(6) 2019.There were no performance issues with any abbott devices.

Brand Name
REFLEXION¿ SPIRAL VARIABLE RADIUS CATHETER 5 F LOOP BI-DIRECTIONAL, 7F
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key8276869
Report Number2182269-2019-00007
Device Sequence Number1500453
Product Code DRF
UDI-Device Identifier05414734206211
UDI-Public05414734206211
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K072012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberD402865
Device Lot Number5913689
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2019
Initial Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRK TRANSSEPTAL NEEDLE; FLEXABILITY¿ ABLATION CATHETER; INQUIRY¿ STEERABLE CATHETER; SWARTZ¿ BRAIDED INTRODUCER; SWARTZ¿ BRAIDED INTRODUCER
Outcome Attributed to Adverse Event Death;
Patient Age60 YR